ive been on 24 mg 5-6 times a day. i take it orally an IM. i want to stop taking it and dont know the best way to taper down w/out bad withdrawl. i had to come off years ago from 72 mg a day on extended release ( taken off market forget name ) plus 4 80 mg oxycontin. i stopped the dilaudid with no problem and then weaned down on oxycontin which was tough.
im on higher dose now and in conversion it says i need like 40 80 mg oxycontin to substitute?? i tried oral dilaudid but it gets me to nauseas. im worried if i use oxycontin ill end up on both.
also is mscontin better to sub. for withdrawl than oxycontin. i figure i have to drop the dilaudid lower and take an extended release drug. any help on the best way to taper off this high dosage dilaudid by substituting. one person said use fentynol patch.
u r citing several different narcotics to stop a narcotic u r already on..some even stronger than the one u r on..dilaudid is not absorbed well orally...perhaos stop the IM injections and taper down fron the dilaudid slowly...morphine is another drug that is not absorbed well orally...dilaudid and morphine r usually an IV drug abusers choice vs a pill popper's choice..heroin is the street form of heroin...not a very sought after drug for oral use and neither is dilaudid...oxyctin time released..if u were chewing or swallowing would be the more difficult of those 3 to detox off depending on dose cos it is well absorbed orally, snorted, or IV
What dr would rx u 24 mgs of dilaudid 5-6 x a day?..Just curious as that is a bit overboard..as a rule people dont buy dilaudid off the street unless they r IV drug abusers...u really need to talk with the dr who rx-d u those meds for a plan to get off...sub is a very powerful drug in a different way than the others...and can be used as a tool to get clean along with lots of aftercare
r u buying this dilaudid or is a dr rx-ing them to u/ here we can be honest..no one judges..r u shooting the dilaudid or swallowing them..lots of help here so keep posting
I stopped using dilaudid 2mg orally, fentanyl patches 50 mch(?), and ambien on Oct. 18/09. My doctor prescribed these pain and sleep meds continuously for the past 3 years due to pain from an abdominal surgery gone wrong, and chronic kidney stones. When I found myself abusing all three drugs, I decided to stop them all. It is now the eve of the new year. Tomorrow it will be 75 days since quiting. This was not the first time I had experienced withdrawal, but it was the worst time. While the discomfort was extreme at times, I made it through the worst part. I am now sleeping normally, the body pain is gone, and I don't have any craving for painkillers or sleeping pills. Fatigue is still a problem. Fortunately, my work allows me to rest during the day when it's needed. 2 things I've learned so far: 1) really wanting to get off the drugs was important, and 2) just taking one day at a time made it possible. There were other things which were invaluable in helping me make it through the worst part. Maybe I'll talk about those things another time.
When I was in some of my worst withdrawal symptoms, a pain doctor told me to try 3 things: chocolate, benedryl, and grapefruit juice. I can't drink grapefruit juice, but the chocolate and benedryl were very helpful. Chocolate helps you produce endorphines, the benedryl helps to reduce some of the cold sweats and also helps you sleep. After taking Ambien for nearly 3 years, being able to sleep without having to take it was my first first glimpse of light at the end of the tunnel. Oh yeah. I'm not sure what the juice was to supposed to do, but it was supposed to help. Hope these home remedies are helpful. Be careful to not overdo the benedryl.
I have been taking dilaudid 2mg tablets about a total of 12 a day post op from a surgery gone very bad. So that was 6 months ago, however before that they had me on oxycodon for my first shoulder surgery in April. I stopped that cold turkey and was so sick for about a week. Now I want to go off although I am still in a lot of pain, my doctor has been great in offering other things the patch and methadone but honestly I worry about what it is doing to my body and I just hate it. I take clonazapem (sp) 6mg a day for anxiety so I am hoping that will help. I do not want to talk to my doctor about tapering off because he becomes an jerk. I want to be smart and safe with this, so what would be the best way do you all think? Thank you for your suggestions.
I don't envy you dude. I just...well still am (did it before and doing it again) detoxing off Vicodin and it *****! I'm on my 6th day out and I'm starting to feel better. I still feel somewhat crappy though. Anyway I know Vicodin is a walk in the park compared to Dilaudid! About 7 months ago I was in the hospital for 24 hrs with a kidney stone and they gave me 2mg of Dilaudid every 4 hrs. I've got to say, it felt so good. I don't mean to scare you, but it's probably gonna be bad. That said, I've read some posts of people doing hard stuff like that and being OK, so it's possible that it could be not so bad.
I have anxiety too but I can't take Benzo's, I just abuse anything so I just have to deal with it. From my experience Benzo's are worst than opiates! The thing is, you can go cold turkey from opiates! I did....you may feel like you're gonna die, but you won't, but with Benzo's, you can die if you do that. You have to taper, so you'll have to talk to your doctor about that unfortunately. I wish you luck and God Bless!
I have been taking dilaudid 8mg pills 6 to 8 pills a day for a year
I ran out had really bad withdrawals I stuck it out for 5 day
Then I could not handle i could not hold food down freezing body aches runs
Going to talk to my pcp need help want off this ride but I need to work
Hi and welcome! You are certainly in the right place if you are looking to quit. This is a great place for encouragement, support, and information. You posted on a really old thread and might get more support if you post your own story or question. Go back out to the main page and hit the post a question link. That way you don't get overlooked and you can be sure to get all the support this site has to offer. Good luck to you!
I had a stem cell transplant to help overcome a non-Hodgkin's lymphoma diagnosis. I am cancer free but have had a string of side affects from the transplant. I was prescribed high doses of prednisone to tread Graph vs. Host disease (GVHD) and as a result have had to endure complete joint replacements. Right knee and left hip have been replaced, the other two are in the planning. I've been on pain medication for about 8 yrs. for one reason or another. I've been prescribed; Dilaudid, Methadone, Oxycodone, MsContin, Fentanyl and have weaned off, and back on, about 4 times in the course of 8 yrs. Currently I am on 150 Mcg/h Fentanyl every 3 days, 30 mg Methadone every 8 hrs. and 8mg of Dilaudid as needed or 4 hrs. and my pain is still not managed but I am getting through it, (my right knee replacement) which has been the worst pain yet. Over the years I've learned that I can come off of any of these drugs without a problem. After the pain is gone and I don't need the pain control, I reduce the medication by half initially. Then reduced incrementally over a month and eventually I am done. When I get down to one pill a day, I start skipping days. First I'll skip one day, then two days, then three...and so on. I do it slowly and feel no withdrawal symptoms at all. I've experienced withdrawal and will not ever do the cold turkey thing. Plus, cold turkey is a set up for heart attach if not careful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.